MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS32515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Stenosis (2263)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device remained inside patient.
 
Event or Problem Description
It was reported that the subject flow diverter device was successfully implanted from proximal right mca (middle cerebral artery) to supraclinoid segment of right ica (internal carotid artery).19 days post flow diverter stent placement procedure, the patient experienced stroke like symptoms and was admitted to hospital for evaluation.Computed tomography angiography (cta) and magnetic resonance angiogram (mra) were performed showing narrowing of implanted device.Patient then had followed up angiogram showing severe stenosis of vessel.Oral steroids and additional anticoagulation were administered to the patient.Per physician¿s opinion, stroke, severe stenosis of vessel and deformation of implanted device were caused by potential nickel allergy/allergic reaction to something in the subject flow diverter device.Patient current condition is stable, but carotid has completely shut down (aneurysm is gone, but so is the parent vessel).
 
Additional Manufacturer Narrative
The device history record (dhr) review cannot be performed because the lot number was not provided.However, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the surpass evolve flow diverter was confirmed to be in good condition after unpacking and during preparation and the surpass evolve flow diverter was prepared as per dfu.The patient¿s current condition is stable, but carotid has completely shut down.In the physician¿s opinion, the cause of the stroke, they believe this is related to a potential nickel allergy.To be determined by future testing.The stroke is related to the subject surpass evolve flow diverter device.In the physician¿s opinion the cause of the severe stenosis of vessel and deformation of implanted device was allergic reaction to something in the device.The percentage stenosis and calcification at the lesion was 99% at time of report.Now completely occluded.The degree of narrowing of the device was 100%.The procedure name and anatomical location of intended treatment was embolization of right pcomm aneurysm.Device implanted from proximal right mca to supraclinoid segment of right ica.The size of the surpass evolve flow diverter was appropriate for the treatment site.There was no difficulty implanting the subject stent.The surpass evolve flow diverter was confirmed to be fully deployed /opened under fluoroscopy during procedure.The patient¿s anatomy was moderately tortuous.The changes observed in size or shape of aneurysm during follow up is less than one month.Aneurysm is gone, but so is the parent vessel.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported ¿nv ¿ stent deformed¿.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient parent vessel stenosis¿, ¿patient abnormal imaging finding¿ and ¿patient stroke¿, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 3.25MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14960040
Report Number3008881809-2022-00332
Device Sequence Number6953310
Product Code OUT
UDI-Device Identifier07613327375152
UDI-Public07613327375152
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFDS32515
Device Catalogue NumberFDS32515
Device Lot Number24436447
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age61 YR
Patient SexFemale